Alert archive / Colorado / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 100, NWS Denver/Boulder, CO

August 4, 2000Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 4, 2000, 4:58 PM MDT for Weld County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2000, 4:58 PM MDT (22:58 UTC)
Expired
Aug 4, 2000, 5:45 PM MDT
In force
47 min
Issued by
NWS Denver/Boulder, CO
Area
Whole counties

County Weld County, CO

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2000-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2000-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2607 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 042259
SVRDEN
COC123-042345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
458 PM MDT FRI AUG 4 2000

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WELD COUNTY IN NORTHEAST COLORADO
  THIS INCLUDES THE CITY OF GREELEY

* UNTIL 545 PM MDT

* AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER EVANS...OR ABOUT 5 MILES SOUTHEAST OF
  GREELEY...MOVING EAST AT 20 MPH.

LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
GREELEY...RIVERSIDE RESERVOIR...LA SALLE...KERSEY...GILL AND EVANS.

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

A SECOND THUNDERSTORM NEAR JOHNSTOWN HAS WEAKENED...AND THE WARNING FOR 
LARIMER COUNTY HAS BEEN CANCELLED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4044 10470 {4028 10476 4014 10414 4030 10414
          4052 10414

GIMMESTAD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:09 PM MDT, 1 hour 49 minutes earlier.

Area forecast discussion, Aug 4, 3:09 PM MDT, 1 hour 49 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER COLORADO
309 PM MDT FRI AUG 4 2000

CURRENTLY...BEST CONVECTION NOW OVER ZONES 35/36/38/41.  WATER VAPOR
PICTURES ARE SHOWING A WEAK WAVE DRIVING CONVECTION JUST UPSTREAM.
PLENTY OF PRECIPITABLE WATER OVER THE AREA THIS AFTERNOON/EVENING
AND SOME STORMS ARE CURRENTLY SURVIVING OUT ON THE PLAINS.  BEST
CAPES OVER THE NORTHEAST CORNER AND FOOTHILLS.  SO FOR THIS EVENING
...ENOUGH OUTFLOW BOUNDARIES AROUND TO WARRANT 20-30% POPS OVER THE
EAST...LESS OVER THE URBAN CORRIDOR...AND "SCATTERED" IN THE
FOOTHILLS.

FOR SATURDAY...GRIDS ARE SHOWING A BIT LESS MOISTURE AROUND...WITH
SIMILAR POTENTIAL INSTABILITY AS TODAY BUT MORE CAPPY ON THE LAPSE
RATE GRIDS.  THE THETA-E-E GRIDS ARE SHOWING LESS LOW LEVEL MOISTURE
AVAILABLE AS WELL...WITH SMALL CAPES.  WILL KNOCK POPS BACK A BIT...
ABOUT 10% FROM TODAY'S REAL WEATHER.  ON SUNDAY...LAPSE RATES ARE A
BIT BETTER FOR CONVECTION...BUT THE MOISTURE GRIDS ARE SIMILAR TO
SATURDAY.  THE LOW LEVEL MOISTURE CONTINUES VERY LIMITED.  NOT TO
MUCH HELP NOTED IN THE SYNOPTIC SCALE EITHER.  WILL GO SIMILAR TO
SATURDAY FOR SUNDAY'S FORECAST.  CONCERNING TEMPERATURES...GRIDS ARE
SHOWING MORE OF THE SAME.

IN THE EXTENDED PERIOD...THE UPPER RIDGE CENTER STAYS JUST SOUTH OF
COLORADO MONDAY AND TUESDAY THEN STARTS A NORTHEASTWARD SHIFT INTO
KANSAS BY LATER ON WEDNESDAY.  AGAIN SOME MIDDLE AND UPPER LEVEL
MOISTURE IS PROGGED SO WILL KEEP A SLIGHT CHANCE GOING.   RJK

.DEN...NONE.

In the hours before

Special weather statement, Aug 4, 1:35 PM MDT, 3 hours 23 minutes before
COZ030-032>050-042100-

SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO
NATIONAL WEATHER SERVICE DENVER CO
135 PM MDT FRI AUG 4 2000

THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES

ADAMS     ARAPAHOE     BOULDER   CLEAR CREEK   DENVER       DOUGLAS
ELBERT    GILPIN       GRAND     JACKSON       JEFFERSON    LARIMER
LINCOLN   LOGAN        MORGAN    PARK          PHILLIPS     SEDGWICK
SUMMIT    WASHINGTON   WELD

SYNOPSIS:  WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE OFF
THE MOUNTAINS AND FOOTHILLS AND SPREAD INTO THE NORTHEAST PLAINS
AFTER 3 PM.

WITH WEAK WIND FIELDS ALOFT AND RATHER WARM MID LEVEL TEMPERATURES
THE THREAT OF SEVERE WEATHER IS LOW.  HOWEVER A FEW STORMS MAY
PRODUCE GUSTY WINDS AND SMALL HAIL ALONG WITH LOCALLY HEAVY RAIN IN
A FEW LOCATIONS ESPECIALLY OVER THE NORTHEAST PLAINS.

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

RPK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 4:29 PM MDTSevere Thunderstorm WarningBOULarimer, Weld46 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.